MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent dislodgement occurred.Vascular access was obtained via the right femoral artery.The 90% target lesion was located in the non tortuous and mildly calcified mid left anterior descending artery (lad).Both lad and diagonal branch artery were wired with a non bsc guide wire.A 2.50 x 28 synergy ii drug-eluting stent was selected for use.The device was prepared by flushing with saline through the tip of the stent for 5 seconds to the wire lumen of the monorail segment.The scrub did not applied negative pressure or a syringe on the stent before handling it to the physician.The stent was inserted into the guidewire through the touhy in the lad artery.The device was advanced but the physician felt resistance approximately half way down.The scrub pulled a slight negative pressure on the stent with the endoflator to aid the resistance.However, the tip of the stent never exited the guide to enter into the coronary artery.So, the stent delivery system was removed from the guide catheter and it was noted that the stent was no longer on the delivery system after it was pulled out from the patient's body.The physician used fluoroscopy to look for the stent in the guide catheter but it was not visible anywhere.The tuohy was removed from the back of the guide catheter over the lad wire which was still inside the patient's body.The stent then fell out from the tuohy over the wire that was inserted from the lad and was flushed.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device is evaluated b y mfr.: synergy ii us mr 2.50 x 28 stent delivery system was returned for analysis.The detached stent was not returned.The stent was detached from the balloon.The balloon folds appeared relaxed; however, it does not appear that the balloon was subjected to positive pressure.Crimp markings were evident on the balloon.A visual and tactile examination of the hypotube found multiple kinks.A visual and tactile examination of the shaft polymer extrusion found no issues.An examination found no issues with the tip.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent dislodgement occurred.Vascular access was obtained via the right femoral artery.The 90% target lesion was located in the non tortuous and mildly calcified mid left anterior descending artery (lad).Both lad and diagonal branch artery were wired with a non bsc guide wire.A 2.50 x 28 synergy ii drug-eluting stent was selected for use.The device was prepared by flushing with saline through the tip of the stent for 5 seconds to the wire lumen of the monorail segment.The scrub did not applied negative pressure or a syringe on the stent before handling it to the physician.The stent was inserted into the guidewire through the tuohy in the lad artery.The device was advanced but the physician felt resistance approximately halfway down.The scrub pulled a slight negative pressure on the stent with the endoflator to aid the resistance.However, the tip of the stent never exited the guide to enter into the coronary artery.So, the stent delivery system was removed from the guide catheter and it was noted that the stent was no longer on the delivery system after it was pulled out from the patient's body.The physician used fluoroscopy to look for the stent in the guide catheter but it was not visible anywhere.The tuohy was removed from the back of the guide catheter over the lad wire which was still inside the patient's body.The stent then fell out from the tuohy over the wire that was inserted from the lad and was flushed.The procedure was completed with a different device.No patient complications were reported.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8463915
Report Number2134265-2019-02980
Device Sequence Number1288436
Product Code NIQ
UDI-Device Identifier08714729840275
UDI-Public08714729840275
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2020
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0022837326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: GUIDEZILLA 2; GUIDE CATHETER: GUIDEZILLA 2; GUIDEWIRE: PROWATER; GUIDEWIRE: PROWATER; GUIDE CATHETER: GUIDEZILLA 2; GUIDEWIRE: PROWATER